MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, 10 UNITS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000S-10
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product samples, videos, or photographs were returned for investigation, however, the dhr was reviewed and a molding irregularity was observed that can lead to internal leakage.The probable cause of the leaking spiros is due to a molding anomaly on the sealing surface of the poppet sub-component.The list and lot number of the device was identified as part of a voluntary recall.Icu medical is notifying affected customers via a letter requiring removal of the affected products from the market.
 
Event or Problem Description
The event involved a spinning spiros® closed male luer, 10 units that the customer reported a leak of doxorubicin.A bolus dose of doxorubicin was being administered at the lowest hub of the normal saline tubing that was running to gravity.The spiros came disconnected from the syringe, diluted chemotherapy touched the patient's forearm, and the area was washed immediately.There was patient involvement, however, no delay in delivery due to the event and no report of adverse event.

Brand Name
SPINNING SPIROS CLOSED MALE LUER, 10 UNITS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10572526
Report Number9617594-2020-00409
Device Sequence Number11080188
Product Code FPA
UDI-Device Identifier00840619033910
UDI-Public(01)00840619033910(17)250301(10)4757614
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Catalogue NumberCH2000S-10
Device Lot Number4757614
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2020
Initial Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOXORUBICIN, MFR UNK; UNSPECIFIED SYRINGE, MFR UNK; UNSPECIFIED TUBING SET